Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

An extension of a theorem of Hartshorne


Authors: Mordechai Katzman, Gennady Lyubeznik and Wenliang Zhang
Journal: Proc. Amer. Math. Soc. 144 (2016), 955-962
MSC (2010): Primary 13D45, 13F55, 14B15
DOI: https://doi.org/10.1090/proc12771
Published electronically: September 4, 2015
MathSciNet review: 3447649
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend a classical theorem of Hartshorne concerning the connectedness of the punctured spectrum of a local ring by analyzing the homology groups of a simplicial complex associated with the minimal primes of a local ring.


References [Enhancements On Off] (What's this?)

  • [ÀMGLZA03] Josep Àlvarez Montaner, Ricardo García López, and Santiago Zarzuela Armengou, Local cohomology, arrangements of subspaces and monomial ideals, Adv. Math. 174 (2003), no. 1, 35-56. MR 1959890 (2004a:13012), https://doi.org/10.1016/S0001-8708(02)00050-6
  • [Bjö95] A. Björner, Topological methods, Handbook of combinatorics, Vol. 1, 2, Elsevier, Amsterdam, 1995, pp. 1819-1872. MR 1373690 (96m:52012)
  • [BS98] M. P. Brodmann and R. Y. Sharp, Local cohomology: an algebraic introduction with geometric applications, Cambridge Studies in Advanced Mathematics, vol. 60, Cambridge University Press, Cambridge, 1998. MR 1613627 (99h:13020)
  • [BH93] Winfried Bruns and Jürgen Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics, vol. 39, Cambridge University Press, Cambridge, 1993. MR 1251956 (95h:13020)
  • [DT15] H. Dao and S. Takagi, On the relationship between depth and cohomological dimensions, arXiv:1502.06077.
  • [Fal80] Gerd Faltings, Some theorems about formal functions, Publ. Res. Inst. Math. Sci. 16 (1980), no. 3, 721-737. MR 602466 (82h:14004), https://doi.org/10.2977/prims/1195186927
  • [Har62] Robin Hartshorne, Complete intersections and connectedness, Amer. J. Math. 84 (1962), 497-508. MR 0142547 (26 #116)
  • [Har68] Robin Hartshorne, Cohomological dimension of algebraic varieties, Ann. of Math. (2) 88 (1968), 403-450. MR 0232780 (38 #1103)
  • [Hat02] Allen Hatcher, Algebraic topology, Cambridge University Press, Cambridge, 2002. MR 1867354 (2002k:55001)
  • [Hoc77] Melvin Hochster, Cohen-Macaulay rings, combinatorics, and simplicial complexes, Ring theory, II (Proc. Second Conf., Univ. Oklahoma, Norman, Okla., 1975), Dekker, New York, 1977, pp. 171-223. Lecture Notes in Pure and Appl. Math., Vol. 26. MR 0441987 (56 #376)
  • [HL90] C. Huneke and G. Lyubeznik, On the vanishing of local cohomology modules, Invent. Math. 102 (1990), no. 1, 73-93. MR 1069240 (91i:13020), https://doi.org/10.1007/BF01233420
  • [Lyu07] Gennady Lyubeznik, On some local cohomology modules, Adv. Math. 213 (2007), no. 2, 621-643. MR 2332604 (2008e:13021), https://doi.org/10.1016/j.aim.2007.01.004
  • [MS05] Ezra Miller and Bernd Sturmfels, Combinatorial commutative algebra, Graduate Texts in Mathematics, vol. 227, Springer-Verlag, New York, 2005. MR 2110098 (2006d:13001)
  • [Ogu73] Arthur Ogus, Local cohomological dimension of algebraic varieties, Ann. of Math. (2) 98 (1973), 327-365. MR 0506248 (58 #22059)
  • [PS73] C. Peskine and L. Szpiro, Dimension projective finie et cohomologie locale. Applications à la démonstration de conjectures de M. Auslander, H. Bass et A. Grothendieck, Inst. Hautes Études Sci. Publ. Math. 42 (1973), 47-119 (French). MR 0374130 (51 #10330)
  • [Rei76] Gerald Allen Reisner, Cohen-Macaulay quotients of polynomial rings, Advances in Math. 21 (1976), no. 1, 30-49. MR 0407036 (53 #10819)
  • [Var13] Matteo Varbaro, Cohomological and projective dimensions, Compos. Math. 149 (2013), no. 7, 1203-1210. MR 3078644, https://doi.org/10.1112/S0010437X12000899

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13D45, 13F55, 14B15

Retrieve articles in all journals with MSC (2010): 13D45, 13F55, 14B15


Additional Information

Mordechai Katzman
Affiliation: Department of Pure Mathematics, University of Sheffield, Hicks Building, Sheffield S3 7RH, United Kingdom
Email: M.Katzman@sheffield.ac.uk

Gennady Lyubeznik
Affiliation: School of Mathematics, University of Minnesota, 207 Church Street, Minneapolis, Minnesota 55455
Email: gennady@math.umn.edu

Wenliang Zhang
Affiliation: Department of Mathematics, University of Nebraska, Lincoln, Nebraska 68588
Address at time of publication: Department of Mathematics, Statistics, and Computer Science, University of Illinois at Chicago, 851 S. Morgan Street, Chicago, Illinois, 90907-7045
Email: wlzhang@uic.edu

DOI: https://doi.org/10.1090/proc12771
Received by editor(s): August 4, 2014
Received by editor(s) in revised form: October 8, 2014, and February 26, 2015
Published electronically: September 4, 2015
Additional Notes: The first author gratefully acknowledges support from EPSRC grant EP/J005436/1. The second author was partially supported by NSF grant DMS #1161783, and the third author by NSF grants DMS #1247354/#1405602 and an EPSCoR First Award grant. The second and third authors were also supported by NSF grant 0932078000 while in residence at MSRI
Communicated by: Irena Peeva
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society